# SDR CA190313010

- Difficulty date: March 10, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 7,166 hours
- System (JASC): 3250 · Landing Gear Steering System
- Part: Rvdt
- Part number: 471843
- Condition: Out Of Rig
- Location: Steering Unit
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) THE AIRCRAFT DEPARTED BUT DIVERTED TO AN ALTERNATIVE DESTINATION DUE TO LANDING GEAR RETRACTION FAILURE DURING CLIMB. INITIALLY, ONLY THREE RED GEAR UNSAFE LIGHTS WERE ILLUMINATED BUT AFTER APPROXIMATELY ONE MINUTE THE THREE AMBER LIGHTS ALSO ILLUMINATED ALONG WITH THE RED. SOME SLIGHTLY CONFLICTING INFORMATION WAS SHOWING AS THE GEAR HANDLE LIGHTS WERE EXTINGUISHED IN THE UP POSITION BUT BASED ON NOISE AND VIBRATION IT WAS CLEAR THE GEAR WAS STILL DOWN.  FLIGHT CREW ACTIONED THE QRH. IT WAS NOTED DURING THE QRH CHECKLIST THAT THE GEAR PINS WERE STOWED AND THE ALTERNATE GEAR DOOR AND INHIBIT SWITCHES WERE IN THE CLOSED AND NORM POSITIONS. IN COORDINATION WITH THE FLIGHT ATTENDANT AT THE BACK OF THE AIRCRAFT IT WAS DETERMINED THE REAR BAY DOORS WERE OPEN PRIOR TO THE QRH AND WERE CLOSED AGAIN AFTER THE GEAR WAS SELECTED DOWN. AFTER THE GEAR WAS RE-SELECTED DOWN, THREE GREEN WERE OBSERVED WITH NO AMBER OR RED INDICATIONS. THIS POSITION WAS CONFIRMED USING THE LANDING GEAR DOWNLOCK VERIFICATION LIGHTS. THE AIRSPEED WAS KEPT AT 185 KIAS WHILE THE QRH WAS ACTIONED AND UNDER 200KTS IN CRUISE THEREAFTER AS A PRECAUTION.  THE AIRCRAFT WAS FLYING WESTBOUND ON VECTORS DURING TROUBLESHOOTING AND AFTER REVIEWING WEATHER AND DISCUSSING OPTIONS WITH DISPATCH THE FLIGHT CREW ELECTED TO DIVERT TO AN ALTERNATIVE DESTINATION WHICH WAS APPROXIMATELY 35MIN AWAY. ICE ACCUMULATION ON THE GEAR FROM THE CLIMB-OUT WAS A CONSIDERATION. THE AIRCRAFT LANDED AT THE ALTERNATIVE DESTINATION WITHOUT INCIDENT.  MAINTENANCE CREW FOUND NLG STEERING NOT CENTERED WHEN TILLER RETURNED TO NEUTRAL. RVDT 1 AND 2 FOUND AT 480 MV WHICH INDICATES RVDT`S OUT OF RIG.  MAINTENANCE RECTIFICATION: NLG STEERING RVDT 1 AND 2 (P/N 47184-3) RIGGED IAW AMM 32-51-00, PLUS GEAR SWINGS IAW AMM 32-31-00.  THE AIRCRAFT RETURNED TO SERVICE WITHOUT FURTHER INCIDENT.
